Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 25, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Sep 16, 2007, 3:58 PM MDT for 7 counties in Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 3:58 PM MDT (21:58 UTC)
- Expired
- Sep 16, 2007, 7:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3406 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 162158 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 358 PM MDT SUN SEP 16 2007 MTZ110-111-170300- /O.NEW.KMSO.FW.W.0025.070916T2158Z-070917T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 358 PM MDT SUN SEP 16 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. PRE-FRONTAL CONDITIONS HAVE PRODUCED LOW HUMIDITIES AND GUSTY WESTERLY WINDS OVER SOUTHWEST MONTANA THIS AFTERNOON. THESE CONDITIONS HAVE COMBINED AND PRODUCED HAZARDOUS FIRE WEATHER CONDITIONS. THIS IS EXPECTED TO CONTINUE UNTIL THIS EVENING WHEN RHS WILL BEGIN TO RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KMSO 170130 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 730 PM MDT SUN SEP 16 2007 MTZ110-111-170230- /O.CAN.KMSO.FW.W.0025.000000T0000Z-070917T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 730 PM MDT SUN SEP 16 2007 ...RED FLAG WARNING IS CANCELLED FOR THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE WEAKENED ENOUGH THAT HAZARDOUS FIRE WEATHER CONDITIONS NO LONGER EXIST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Sep 16, 2:18 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 16, 2:18 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 218 PM MDT SUN SEP 16 2007 .DISCUSSION... AN UPPER LEVEL TROUGH CURRENTLY OVER WESTERN WASHINGTON AND BRITISH COLUMBIA WILL APPROACH THE AREA OVERNIGHT. AN UNSTABLE ATMOSPHERE EXISTS THIS AFTERNOON AHEAD OF THIS SYSTEM AND COUPLED WITH SOME MID-LEVEL MOISTURE MOVING IN HAS TRIGGERED SOME SHOWERS AND THUNDERSTORMS ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO. THESE STORMS ARE EXPECTED TO MOVE EAST OF THE DIVIDE TONIGHT. THE TROUGH AXIS WILL PUSH OVERHEAD DURING THE DAY TOMORROW AND THE ASSOCIATED SURFACE COLD FRONT WILL BRING WIDESPREAD PRECIPITATION OVER THE REGION. MOST AREAS CAN EXPECT TO RECEIVE UP TO ONE TENTH OF AN INCH OF PRECIPITATION WITH THIS SYSTEM PASSAGE. HIGH TEMPERATURES TOMORROW WILL COOL OFF TO MORE SEASONABLE LEVELS. THE FRONT WILL EXIT MONDAY NIGHT BUT THE TROUGH WILL STILL REMAIN OVERHEAD AND KEEP ISOLATED SHOWERS IN THE FORECAST OVERNIGHT IN THE MOUNTAINS. ANOTHER DISTURBANCE WILL ROUND THE MAIN UPPER TROUGH AND MOVE OVER THE NORTHERN ROCKIES DURING THE DAY TUESDAY FOR ISOLATED TO SCATTERED SHOWER ACTIVITY. UNDER THE MAIN TROUGH...THE AIR MASS WILL REMAIN FAIRLY COOL TUESDAY. THE UPPER TROUGH IS EXPECTED TO DIG SOUTHWARD TO THE CENTRAL CALIFORNIA COAST WEDNESDAY AND THURSDAY. AS THIS OCCURS...THE BEST CHANCES OF PRECIPITATION WILL TREND TOWARD THE SOUTH...MOVING OVER CENTRAL IDAHO AND SOUTHWEST MONTANA. HOWEVER...UNDER THIS GENERALLY TROUGHY PATTERN...ALL AREAS WILL HAVE AT LEAST A SMALL POTENTIAL SHOWERS. NORTHERLY SURFACE FLOW WILL KEEP THE AIR MASS COOLER THAN NORMAL FOR THIS TIME OF YEAR...WITH VALLEY HIGHS GENERALLY IN THE LOW TO MID 60S. MODEL SOLUTIONS DIFFER IN THE POSITION OF A DEEP CLOSED LOW SYSTEM NEAR CALIFORNIA THURSDAY NIGHT/FRIDAY AS WELL AS THEIR RESPECTIVE MOVEMENT OF THE LOW INLAND NEXT WEEKEND. THIS LOW FEATURE COULD PLAY AN IMPORTANT ROLE IN OUR FORECAST DURING THE PERIOD. CONFIDENCE IN ANY ONE SOLUTION SUFFERS DUE TO MODEL DISCREPANCIES. THURSDAY/FRIDAY...THE GFS AND ECMWF BOTH CARVE OUT A TROUGH IN THE GENERAL NORTHWEST FLOW ALOFT OVER NORTHERN IDAHO AND WESTERN MONTANA. BEST CHANCES OF PRECIPITATION SHOULD BE ALONG THE CONTINENTAL DIVIDE NORTH OF MISSOULA. SATURDAY/SUNDAY...MODELS HAVING A PARTICULARLY HARD TIME DETERMINING WHAT TO DO WITH A LOW SYSTEM OFF THE CALIFORNIA COAST NEXT WEEKEND. LEANING TOWARD THE ECMWF SOLUTION OF EJECTING THE LOW SYSTEM INLAND THANKS TO A KICKER WAVE APPROACHING VANCOUVER ISLAND. THE CHANCES OF PRECIPITATION DEPEND GREATLY ON WHERE THIS LOW TRACKS. IF THE TRACK IS TOO FAR SOUTH...WE ARE LEFT HIGH AND DRY. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER MAINLY WEST CENTRAL AND SOUTHWEST MONTANA AND NORTH CENTRAL IDAHO TONIGHT AHEAD OF THE INBOUND FRONT. THE BREEZY SURFACE WINDS WILL PEAK BY EARLY EVENING THEN SLOWLY DIMINISH IN THE VALLEYS OVERNIGHT. SMOKE WILL BE LESS OF AN ISSUE WITH THIS ACTIVITY AND THE APPROACHING FRONT....SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...FOSTER/WHITMORE LONG TERM....MSJ AVIATION...WHITMORE
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.